Get the most out of Oxandrin
Feb 15, 2012
Hi Nelson My HIV doc is putting me on Oxandrin to help with some muscle loss in my lower back and rear end. Been going to the gym for about a year to try to increase muscle mass in those specific areas, but nothing seems to work. I'm on Atripla, a daily B complex vitimin and a daily multi vit (centrum). I wanted to see if you have any recommendations for other supplements to take while on Oxandrin to increase the benefit of taking it. I usually get to the gym about 4 times a week and target a different muscle group each day. My labs are doing great, VL is undetectible and CD4s are around 1200. Any thoughts would be greatly appreciated.
Response from Mr. Vergel
Oxandrin (generic: Oxandrolone) is an oral anabolic steroid indicated for the treatment of disease related unintentional weight loss.
It has been studied in HIV+ men and women with good results when it comes to lean body mass increases, but it has also shown increases in liver enzymes and decreases in good cholesterol (HDL). Like all anabolics, it also shuts down your body's testosterone production, so it is advisable to use it wit testosterone replacement.More information on Oxandrin
So make sure that your doctor follows your HDL, hematocrit, testosterone and liver enzymes while on Oxandrin.
Eating a balanced diet with good fats, slow carbs and lean proteins is also advisable. You can follow the advise in this article: Outsmarting HIV With Healthy Eating
Creatine has shown to increase lean body mass in HIV+ men who exercise, but it can burden your kidneys. So if you are going to use it, ensure that your creatinine clearance is not under 70.
I hope this information is useful!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Getting HIV From Unprotected Sex Without Ejaculation
- Odds Of Getting HIV Vaginal Sex Without Condom
- Risk Of HIV Transmission From Mutual Masturbation
- Does HIV Cause Eye Floaters?
- Should I Get Tested After Sex With A Prostitute?
- Black Spots After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.